in my opinion, it would be better if you take the 75mg. with the 35.7mg. for about a week to two weeks, then go to 75mg. for another week-two weeks, then to the 35.7mg dose for as long as necessary. this, in order that you won't feel the withdrawal symptoms so much.
i'm also in the process of tapering off of effexor (been taking 150mg twice a day, for about 10 years--long time, eh?). when i started to lower the dosage, i took 150 mg in the am, and 75mg plus 35.7mg in the pm for a week (didn't feel any side effects at all). now i'm still taking the 150mg in the am, but only take the 35.7mg at night. so far, so good, thank God. i'm doing it as my pdoc told me to.
just wanted to let you know how i'm doing it...that's all, but it may be different for you. also, keep in touch with your doc. while you're going through this!!
much luck to you!!!
p.s. it also depends whether you want to try another med, or just get off of them completely.
i do want to try an ssri (effexor has lost its effect), but i haven't started it yet, as my insurance only processes meds that are to be taken for a long time by mail-order, and it hasn't arrived yet.